MAUDE Adverse Event Report: COOK IRELAND LTD GEENEN SOF-FLEX PANCREATIC STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD GEENEN SOF-FLEX PANCREATIC STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Catalog Number GPSOS-SF-5-3
Medical Device Problem Codes Manufacturing, Packaging or Shipping Problem (2975); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still pending, a follow-up mdr report will be submitted to include the investigation conclusions.
 
Event or Problem Description
The incorrect stent was inside packaging.The stent intended to be placed was a g49668 from lot number c1994025.However, the stent in the packaging has internal flanges (the product details are unknown at this time; the product is being returned for evaluation).
 
Event or Problem Description
Cancellation report is being submitted due to the completion of the investigation on 05-apr-2024.Fda mdr reporting not required: the event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿."product complaint is not confirmed: there is no verifiable failure identified with the device(s).Additional file (b)(4) to capture the previously reported damaged evaluated on the returned device and the stent removal.
 
Additional Manufacturer Narrative
Cancellation report is being submitted due to the completion of the investigation on 05-apr-2024.The event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.No risk is required where, "product complaint is not confirmed: there is no verifiable failure identified with the device(s).Additional file is opened (b)(4) to capture the stent damage returned for evaluation and the associated stent remove.The event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.Device evaluation: 1 unit of unknown lot number of unknown rpn was returned opened not in its original packaging.With the information provided, a physical examination and document based investigation was conducted.The outer packaging (rpn: gpsos-sf-5-3, lot number: c1994025) and inner packaging (rpn: gpsos-sf-5-3, lot number: c2002076) were returned opened and unsealed.The lot numbers that were observed on the packaging, c1994025 and c2002076, are unrelated to the stent that was returned containing 4 flaps, which appears to be a gpso-sf.The device involved in the complaint was evaluated in the laboratory on 17 aug 2023.The returned device lab findings and observations can be referred through the attached files.Visual inspection: stent returned, 4 flaps visible, one flap damaged and pushed in.Compression damage on stent.Functional inspection: n/a the returned device contained 4 flaps and is a geenen pancreatic stent with internal flap, possibly a gpso-sf.An additional file (b)(4) was opened to capture the damage observed on the returned stent.Clarification was requested from the customer as 2 different lot numbers were observed on the returned device.Lot number c2002076 was observed on the tyvek packaging and lot number c1994025 was observed on the outer packaging in which the device was returned.Reply received: "hi, from what i remember the incorrect package with a different lot number and g# was placed in a box.Nothing about the package and its contents matched the ordering description." manufacturing records: prior to distribution, all gpsos-sf-5-3 devices are subjected to functional checks and visual inspection to ensure device integrity.As per cirl instruction, the mtm is required to ¿complete a 100% visual inspection of a unit while held at a comfortable arm¿s length from the unaided eye at normal lighting conditions for all units in a reasonable amount of time.¿ as per cirl instruction, the mtm is to ¿verify number of flaps on stents if applicable.¿ a review of the manufacturing records for gpsos-sf-5-3 device of lot number c1994025 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: a review of the manufacturing records for the gpsos-sf-5-3 device confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1994025.Instructions for use and label: the notes section of the instructions for use (ifu0121), which accompanies this device instructs the user to inspect the device prior to use : "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.(ifu0121) image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined from the information available.This complaint has been deemed not a reject based on confirmation received from production that both lot numbers were processed 2 weeks apart and placed on separate sterilisation loads in addition to checks being carried out at packaging and post-sterilisation which means that there is no possibility of an error occurring whereby both lots were packaged together and left the facility at cirl.Therefore , a possible root cause could be attributed to a mix up that may have occurred at the facility when the device was being handled or during device preparation which resulted in the tyvek pouch containing the stent being inadvertently placed in the incorrect packaging.This is reaffirmed by the returned device, containing separate lot numbers, which was opened and unsealed in the packaging.Confirmation of complaint: complaint cannot be confirmed because the failure could not be verified in the laboratory or on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for potential emerging trends.Summary of investigation: according to the customer, incorrect stent in packaging confirmed quantity of 1 device, confirmed used.According to the initial report, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude that a definitive root cause could not be determined from the information available.This complaint has been deemed not a reject based on confirmation received from production that both lot numbers were processed 2 weeks apart and placed on separate sterilisation loads in addition to checks being carried out at packaging and post-sterilisation which means that there is no possibility of an error occurring whereby both lots were packaged together and left the facility at cirl.Therefore , a possible root cause could be attributed to a mix up that may have occurred at the facility when the device was being handled or during device preparation which resulted in the tyvek pouch containing the stent being inadvertently placed in the incorrect packaging.This is reaffirmed by the returned device, containing separate lot numbers, which was opened and unsealed in the packaging.

Brand Name
GEENEN SOF-FLEX PANCREATIC STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key17564539
Report Number3001845648-2023-00638
Device Sequence Number17808700
Product Code FGE
UDI-Device Identifier10827002496689
UDI-Public(01)10827002496689(17)251101(10)C1994025
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K900923
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2025
Device Catalogue NumberGPSOS-SF-5-3
Device Lot NumberC1994025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/13/2023
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer07/19/2023
Initial Report FDA Received Date08/17/2023
Supplement Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown